Mom is 93 and was switched from 80 mg of Sotalol per day to 180 mg Cardia 5 days ago. The first 2 days she felt fine. The last 3 days she has felt lousy (light headed, slightly dizzy and groggy). She takes her Cardia after evening dinner. She is also on 125mcg digoxin, 10 mg Lipitor, 200 mg Elmiron and 244 mg asprin per day. Her BP has been normal and her pulse rate has ranged from 60 to 89 bpm.
Cartia XT 24-Hour may cause dizziness, lightheadedness,fainting or drowsiness. These effects may be worse if you take it with alcohol. Hot weather, exercise, or fever may increase these effects. To prevent them, sit up or stand slowly, especially in the morning. Sit or lie down at the first sign of any of these effects.
Give it a week or two for her body to adjust and if after that your mother is still experiencing symptoms go back to her doctor.
- Sotalol Information for Consumers
- Sotalol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sotalol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jul 2010 • 1 answer
Posted 10 Dec 2010 • 3 answers
Posted 28 Jun 2012 • 5 answers
Posted 21 Apr 2014 • 1 answer
Posted 26 Sep 2014 • 1 answer